Volume 12, issue 1 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
Splittings of non-finitely generated groups

Robin M Lassonde

Algebraic & Geometric Topology 12 (2012) 511–563
Bibliography
1 B H Bowditch, Cut points and canonical splittings of hyperbolic groups, Acta Math. 180 (1998) 145 MR1638764
2 D E Cohen, Ends and free products of groups, Math. Z. 114 (1970) 9 MR0260877
3 M J Dunwoody, Accessibility and groups of cohomological dimension one, Proc. London Math. Soc. 38 (1979) 193 MR531159
4 M J Dunwoody, M E Sageev, JSJ–splittings for finitely presented groups over slender groups, Invent. Math. 135 (1999) 25 MR1664694
5 M J Dunwoody, E L Swenson, The algebraic torus theorem, Invent. Math. 140 (2000) 605 MR1760752
6 H Freudenthal, Über die Enden topologischer Räume und Gruppen, Math. Z. 33 (1931) 692 MR1545233
7 K Fujiwara, P Papasoglu, JSJ–decompositions of finitely presented groups and complexes of groups, Geom. Funct. Anal. 16 (2006) 70 MR2221253
8 V Guirardel, Cœur et nombre d’intersection pour les actions de groupes sur les arbres, Ann. Sci. École Norm. Sup. 38 (2005) 847 MR2216833
9 V Guirardel, G Levitt, JSJ decompositions : definitions, existence, uniqueness. I : The JSJ deformation space arXiv:0911.3173
10 V Guirardel, G Levitt, JSJ decompositions : definitions, existence, uniqueness. II : Compatibility and acylindricity arXiv:1002.4564
11 G Higman, B H Neumann, H Neumann, Embedding theorems for groups, J. London Math. Soc. 24 (1949) 247 MR0032641
12 H Hopf, Enden offener Räume und unendliche diskontinuierliche Gruppen, Comment. Math. Helv. 16 (1944) 81 MR0010267
13 C H Houghton, Ends of locally compact groups and their coset spaces, J. Austral. Math. Soc. 17 (1974) 274 MR0357679
14 W H Jaco, P B Shalen, Seifert fibered spaces in 3–manifolds, 21, no. 220, Amer. Math. Soc. (1979) MR539411
15 K Johannson, Homotopy equivalences of 3–manifolds with boundaries, 761, Springer (1979) MR551744
16 P H Kropholler, An analogue of the torus decomposition theorem for certain Poincaré duality groups, Proc. London Math. Soc. 60 (1990) 503 MR1044309
17 H Müller, Decomposition theorems for group pairs, Math. Z. 176 (1981) 223 MR607963
18 G A Niblo, A geometric proof of Stallings’ theorem on groups with more than one end, Geom. Dedicata 105 (2004) 61 MR2057244
19 G A Niblo, M Sageev, P Scott, G A Swarup, Minimal cubings, Internat. J. Algebra Comput. 15 (2005) 343 MR2142089
20 E Rips, Z Sela, Cyclic splittings of finitely presented groups and the canonical JSJ decomposition, Ann. of Math. 146 (1997) 53 MR1469317
21 M Sageev, Ends of group pairs and non-positively curved cube complexes, Proc. London Math. Soc. 71 (1995) 585 MR1347406
22 O Schreier, Die Untergruppen der freien Gruppen, Abh. Mat Sem. Univ. Hamburg 5 (1927) 161
23 P Scott, The symmetry of intersection numbers in group theory, Geom. Topol. 2 (1998) 11 MR1608688
24 P Scott, G A Swarup, Splittings of groups and intersection numbers, Geom. Topol. 4 (2000) 179 MR1772808
25 P Scott, G A Swarup, Regular neighbourhoods and canonical decompositions for groups, 289, Soc. Math. France (2003) MR2032389
26 P Scott, G A Swarup, Errata for “Regular neighbourhoods and canonical decompositions for groups” [Electron. Res. Announc. Amer. Math. Soc. 8 (2002) 20–28 MR1928498], preprint (2006)
27 P Scott, T Wall, Topological methods in group theory, from: "Homological group theory (Proc. Sympos., Durham, 1977)" (editor C T C Wall), London Math. Soc. Lecture Note Ser. 36, Cambridge Univ. Press (1979) 137 MR564422
28 Z Sela, Structure and rigidity in (Gromov) hyperbolic groups and discrete groups in rank 1 Lie groups II, Geom. Funct. Anal. 7 (1997) 561 MR1466338
29 J P Serre, Arbres, amalgames, SL2, 46, Soc. Math. France (1977) MR0476875
30 J P Serre, Trees, Springer (1980) MR607504
31 E Specker, Endenverbände von Räumen und Gruppen, Math. Ann. 122 (1950) 167 MR0038984
32 J R Stallings, On torsion-free groups with infinitely many ends, Ann. of Math. 88 (1968) 312 MR0228573
33 J R Stallings, Group theory and 3–manifolds, from: "Actes du Congrès International des Mathématiciens (Nice, 1970), Tome 2", Gauthier-Villars (1971) 165 MR0425972
34 R G Swan, Groups of cohomological dimension one, J. Algebra 12 (1969) 585 MR0240177
35 F Waldhausen, On the determination of some bounded 3–manifolds by their fundamental groups alone, from: "Proc. Sympos. on Topology and its Applications, Beograd", Herceg-Novi (1969) 331